In AF constant, on Bisopalol, Ramapril, Warfarin, My E P i seen private has put me on Amiodarone as i am having a nother cardiovertion soon, as first one only worked for 2 hours, he said there is more chance of it working when on Amiodarone.

Since i've been on Amiodarone my heart seems normal, before i was on this drug my heart was banging in bed, and a ache in chest kept me awake, but now don't hear my heart in bed and get a good nights sleep, I know it's not a drug for the long term, but it's good for me, how every one else get on with it,


9 Replies

  • As you said, not for the long term. It worked for me too but at the cost of a permanently damaged thyroid, scratched corneas and hair loss. Others have had lung damage.

  • It is often called the Domestos of anti- arrhythmic drugs. It works but at a cost! Short term it may well help your DCCV to hold but not a drug I would take long term. Had it once in a drip and my arm ended up looking like Popeye the sailor man.

  • I was put on Amiodorone back in December. I had been in Afib since October, and it was hoped that it may get me back in rhythm (it didn't) Had a CV in January and i'm still in rhythm now, this is probably helped by the amiodorone.

    However, I never felt well after the CV, blamed it on the 12.5mg Bisoprolol that I was still on. I stopped the bisop a few weeks ago, but health continued to deteriorate.

    I was having so many side effects to this toxin, I get sunburn in 5 minutes, and that is with factor 50+ and being INSIDE my house. sleepless nights, skin feels like its on fire blurred vision........

    So I took myself off this on Sunday, and emailed my EP to tell him. He agrees that I have done the right thing, but obviously I run the risk of going back into AF and having to go back on beta blockers

    I just hope and pray that there is'nt too much lasting damage from this drug. As you may be aware, Amiodorone has a half life of 45 days , so it's going to be a long while until its out of my system and I can evaluate what is left of me.

  • Half life varies. Mine was 13-14 weeks. If you are on warfarin, monitor weekly.

  • All my consultants told me they did not want me on this drug due to horrendous side effects and being reasonably young in their eyes lol.

    At one point having exhausted other options they changed their minds but I refused it.

    You have to get to know you're own body, I was put on about 6 drugs statins all sorts following a heart attack due to a clot when in AF but I was like a zombie no energy I felt terrible.

    I made the decision to stop it all and just take the warfarin and within a couple of weeks felt so much better and was never put on anything else.

    I realise this was my choice and prob not good for everyone but it worked for me .

  • I don't think it's necessary to get too hysterical about this drug. All the anti arrhythmic drugs can have pretty nasty side effects. I know that this is known as Cardiac domestos... Kills 99% of all household rhythm disturbances ! The trade off here is that side effects are common and so careful monitoring is essential .

    There are times when this is the only drug which will work. I've been on this from time to time but my latest infusion over 24 hrs did not get me back to sinus rhythm hence DC cardioversion.


  • What does half life mean referring to amioadrone? I was taken off of it because I had the beginning of symptoms of going blind. I have been off of it for 3 weeks.

  • the half life is how long it takes for the drug to be at half of the starting level.

    In the case of Amiodorone this it 45 days(ish) from memory.

    Most drugs have a half life measured in hours or days, not months.

    Ami is different because it loads up every organ of the body with the stuff, and rather than the drug exiting the body by normal routes, you have to wait for cells to die and get replaced.

    I'm feeling so much better since I stopped the stuff 3 days ago though, I have more energy and even did 2 x 1 mile walks yesterday, and slept for 6.5 hours. 4 was the maximum I managed on it.

  • I had my second ablation 2 weeks ago, my first one in May 15. After my first one I felt much better immediately because they had cardioverted me at the same time. I was taking 10 mg Bisoprolol and warfarin . This time I was informed the procedure had changed and I would go back 4 weeks later for cardioversion....I also have been put on amiodarone and taken of bisoprolol. I was taking 200mg 3 times a day for 2 weeks and I felt terrible so I lowered it to twice daily and I am just starting to feel better. After the 3 daily for 2 weeks I was then told to lower it 2 daily for 2 weeks then 1 daily. I really am worried about taking them but at the moment it has calmed everything down. My EP did say I would only be on them short you think they will do any lasting damage?? What do you think Bob??

You may also like...